In this paper we consider one-dimensional wave propagation problems, with suitable boundary conditions, reformulated using space-time boundary integral equations with retarded potential. In the first part, special attention is devoted to a formulation based on a natural energy identity that leads to a space-time weak formulation of the corresponding boundary integral equations with robust theoretical properties. Continuity and coerciveness of the bilinear form related to the energetic formulation are proved. Then we compare the new energetic weak formulation with different other time-domain boundary element method procedures applied to wave propagation analysis in layered media. The paper concludes with several numerical tests to demonstrate the effectiveness of the introduced technique in the numerical solution of Dirichlet-Neumann problems in their integral formulation, pointing out the numerical properties of the derived linear systems.

A space-time energetic formulation for wave propagation analysis by BEMs / AIMI A.; DILIGENTI M; GUARDASONI C; PANIZZI S. - In: RIVISTA DI MATEMATICA DELLA UNIVERSITÀ DI PARMA. - ISSN 0035-6298. - (7) 8(2008), pp. 171-207.

A space-time energetic formulation for wave propagation analysis by BEMs

AIMI, Alessandra;DILIGENTI, Mauro;GUARDASONI, Chiara;PANIZZI, Stefano
2008

Abstract

In this paper we consider one-dimensional wave propagation problems, with suitable boundary conditions, reformulated using space-time boundary integral equations with retarded potential. In the first part, special attention is devoted to a formulation based on a natural energy identity that leads to a space-time weak formulation of the corresponding boundary integral equations with robust theoretical properties. Continuity and coerciveness of the bilinear form related to the energetic formulation are proved. Then we compare the new energetic weak formulation with different other time-domain boundary element method procedures applied to wave propagation analysis in layered media. The paper concludes with several numerical tests to demonstrate the effectiveness of the introduced technique in the numerical solution of Dirichlet-Neumann problems in their integral formulation, pointing out the numerical properties of the derived linear systems.
File in questo prodotto:
File Dimensione Formato  
RivMatPR2008.pdf

non disponibili

Tipologia: Documento in Post-print
Licenza: NON PUBBLICO - Accesso privato/ristretto
Dimensione 3.77 MB
Formato Adobe PDF
3.77 MB Adobe PDF   Visualizza/Apri   Richiedi una copia

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: http://hdl.handle.net/11381/1876407
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus ND
  • ???jsp.display-item.citation.isi??? ND
social impact